Alert archive / Oklahoma / Freeze Warnings in 2008
Freeze Warning 7, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Oct 28, 2008, 4:21 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 28, 2008, 4:05 PM CDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2008, 4:21 AM CDT (09:21 UTC)
- In effect from
- Oct 28, 2008, 4:05 PM CDT
- Expired
- Oct 29, 2008, 9:00 AM CDT
- In force
- 17 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2074 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS74 KTSA 280921
NPWTSA
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
421 AM CDT TUE OCT 28 2008
ARZ001-002-010-011-019-020-029-OKZ054>058-062-063-067>070-072-
074>076-281730-
/O.NEW.KTSA.FZ.W.0007.081029T0600Z-081029T1400Z/
/O.CON.KTSA.FZ.W.0006.000000T0000Z-081028T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-MAYES-DELAWARE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-SEQUOYAH-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...PAWHUSKA...
BARTLESVILLE...NOWATA...VINITA...MIAMI...PRYOR...JAY...WAGONER...
TAHLEQUAH...STILWELL...MUSKOGEE...SALLISAW...STIGLER...
WILBURTON...POTEAU
421 AM CDT TUE OCT 28 2008
...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY FOR
THE FOLLOWING COUNTIES...
IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN...
SEBASTIAN.
IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...MAYES...DELAWARE...
WAGONER...CHEROKEE...ADAIR...MUSKOGEE...SEQUOYAH...HASKELL...
LATIMER...LE FLORE.
A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER
TENDER VEGETATION.
A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING
FOR THE FOLLOWING COUNTIES...
IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN...
SEBASTIAN.
IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...MAYES...DELAWARE...
WAGONER...CHEROKEE...ADAIR...MUSKOGEE...SEQUOYAH...HASKELL...
LATIMER...LE FLORE.
TEMPERATURES IN THE 20S EARLY THIS MORNING WILL RISE ABOVE 32
DEGREES BETWEEN 8 AND 10 AM. IT WILL NOT BE QUITE AS COLD
TONIGHT...BUT STILL FALL BELOW 32 DEGREES...IN PORTIONS OF
NORTHEAST OKLAHOMA...AND A LARGE PORTION OF NORTHWEST ARKANSAS.
$$
OKZ049-053-059>061-064>066-071-073-281400-
/O.CON.KTSA.FZ.W.0006.000000T0000Z-081028T1400Z/
PUSHMATAHA-CHOCTAW-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE-OKMULGEE-
MCINTOSH-PITTSBURG-
INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...PAWNEE...
TULSA...CLAREMORE...BRISTOW...OKEMAH...OKMULGEE...EUFAULA...
MCALESTER
421 AM CDT TUE OCT 28 2008
...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING
FOR THE FOLLOWING COUNTIES...
IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...PAWNEE...TULSA...ROGERS...CREEK...
OKFUSKEE...OKMULGEE...MCINTOSH...PITTSBURG.
TEMPERATURES IN THE 20S EARLY THIS MORNING WILL RISE ABOVE 32
DEGREES BETWEEN 8 AND 10 AM. IT WILL NOT BE QUITE AS COLD
TONIGHT.
$$3 follow-up statements
000 WWUS74 KTSA 281438 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 938 AM CDT TUE OCT 28 2008 ARZ001-002-010-011-019-020-029-OKZ054>058-062-063-067>070-072- 074>076-282200- /O.CON.KTSA.FZ.W.0007.081029T0600Z-081029T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-MAYES-DELAWARE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-SEQUOYAH-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...PAWHUSKA... BARTLESVILLE...NOWATA...VINITA...MIAMI...PRYOR...JAY...WAGONER... TAHLEQUAH...STILWELL...MUSKOGEE...SALLISAW...STIGLER... WILBURTON...POTEAU 938 AM CDT TUE OCT 28 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN... SEBASTIAN. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...MAYES...DELAWARE... WAGONER...CHEROKEE...ADAIR...MUSKOGEE...SEQUOYAH...HASKELL... LATIMER...LE FLORE. CONDITIONS WILL AGAIN BE FAVORABLE FOR SUB-FREEZING TEMPERATURES TONIGHT. OVERNIGHT LOWS WILL RANGE FROM THE MID 20S TO THE LOWER 30S. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER TENDER VEGETATION. $$
000 WWUS74 KTSA 282105 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 405 PM CDT TUE OCT 28 2008 OKZ049-053-059>061-064>066-071-073-291400- /O.EXA.KTSA.FZ.W.0007.081029T0600Z-081029T1400Z/ PUSHMATAHA-CHOCTAW-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE-OKMULGEE- MCINTOSH-PITTSBURG- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...PAWNEE... TULSA...CLAREMORE...BRISTOW...OKEMAH...OKMULGEE...EUFAULA... MCALESTER 405 PM CDT TUE OCT 28 2008 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM WEDNESDAY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... PUSHMATAHA...CHOCTAW...PAWNEE...TULSA...ROGERS...CREEK... OKFUSKEE...OKMULGEE...MCINTOSH...PITTSBURG. CONDITIONS WILL AGAIN BE FAVORABLE FOR SUB-FREEZING TEMPERATURES TONIGHT...ESPECIALLY IN LOW LYING AREAS. OVERNIGHT LOWS WILL RANGE FROM THE MID 20S TO THE LOWER 30S IN MOST PLACES...WITH SLIGHTLY WARMER READINGS IN PARTS OF THE TULSA METRO AREA. $$ ARZ001-002-010-011-019-020-029-OKZ054>058-062-063-067>070-072- 074>076-291400- /O.CON.KTSA.FZ.W.0007.081029T0600Z-081029T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-MAYES-DELAWARE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-SEQUOYAH-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...PAWHUSKA... BARTLESVILLE...NOWATA...VINITA...MIAMI...PRYOR...JAY...WAGONER... TAHLEQUAH...STILWELL...MUSKOGEE...SALLISAW...STIGLER... WILBURTON...POTEAU 405 PM CDT TUE OCT 28 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM WEDNESDAY FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN... SEBASTIAN. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...MAYES...DELAWARE... WAGONER...CHEROKEE...ADAIR...MUSKOGEE...SEQUOYAH...HASKELL... LATIMER...LE FLORE. CONDITIONS WILL AGAIN BE FAVORABLE FOR SUB-FREEZING TEMPERATURES TONIGHT...ESPECIALLY IN LOW LYING AREAS. OVERNIGHT LOWS WILL RANGE FROM THE MID 20S TO THE LOWER 30S IN MOST PLACES. $$
000 WWUS74 KTSA 290913 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 413 AM CDT WED OCT 29 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291400- /O.CON.KTSA.FZ.W.0007.000000T0000Z-081029T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 413 AM CDT WED OCT 29 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN... SEBASTIAN. IN OKLAHOMA... PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG... OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK... OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE... MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE. SUB FREEZING TEMPERATURES OVER PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS MORNING WILL RISE ABOVE 32 DEGREES BY 9 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Oct 28, 4:12 AM CDT, 9 minutes earlier.
Area forecast discussion, Oct 28, 4:12 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
412 AM CDT TUE OCT 28 2008
.DISCUSSION...
MAJOR LEAGUE EAST COAST TROUGH AND ALMOST
AS IMPRESSIVE WESTERN RIDGE...BRINGS COOL
& DRY WEATHER TO OUR REGION TODAY AS HIGH
PRESSURE OVERHEAD MIGRATES SOUTHEAST INTO
THE GULF STATES. TEMPERATURES IN THE MID
20S AT DAWN THIS MORNING WILL REACH NEAR
60 BY MID AFTERNOON UNDER CLOUDLESS SKIES.
SUB-FREEZING TEMPERATURE AGAIN TONIGHT IN
FAR NORTHERN AND EASTERN OKLAHOMA ZONES &
WEST CENTRAL AND NORTHWEST ARKANSAS ZONES
NECESSITATES A FREEZE WARNING. SOUTHERLY
RETURN FLOW WEDNESDAY INCREASES THURSDAY
AS A DRY SHORT WAVE EMBEDDED IN THE RIDGE
REACHES THE CENTRAL PLAINS. HIGH TEMPS A
BIT SHORT OF CLIMO WEDNESDAY...ABOUT EVEN
THURSDAY. RIDGE DOMINANT FOR THE UPCOMING
WEEKEND. ECMWF/GFS DIFFER ON SPEED OF THE
NEXT WAVE EARLY NEXT WEEK..SO DID NOT GET
AGGRESSIVE WITH RAIN CHANCES. GW
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 60 37 70 49 / 0 0 0 0
FSM 59 31 71 42 / 0 0 0 0
MLC 60 35 71 48 / 0 0 0 0
BVO 59 29 68 40 / 0 0 0 0
FYV 52 27 65 39 / 0 0 0 0
BYV 51 31 64 43 / 0 0 0 0
MKO 59 32 68 45 / 0 0 0 0
MIO 57 30 66 43 / 0 0 0 0
F10 60 35 70 47 / 0 0 0 0
HHW 61 35 71 46 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING UNTIL 9 AM TUESDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
FREEZE WARNING FROM 1 AM WEDNESDAY TO 9 AM WEDNESDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ062-OKZ063-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ072-OKZ074-OKZ075-OKZ076.
AR...FREEZE WARNING UNTIL 9 AM TUESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
FREEZE WARNING FROM 1 AM WEDNESDAY TO 9 AM WEDNESDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...21
LONG TERM....21Hazardous weather outlook, Oct 27, 5:00 PM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 PM CDT MON OCT 27 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT MON OCT 27 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THROUGH TONIGHT. NO HAZARDOUS WEATHER EXPECTED. DISCUSSION... HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION THROUGH TONIGHT WITH COLD CONDITIONS EXPECTED. LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR A WIDESPREAD FREEZE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY MORNING. A HARD FREEZE IS LIKELY ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WITH TEMPERATURES FALLING INTO THE MID 20S. PLEASE REFER TO THE LATEST STATEMENT...OKCNPWTSA...ISSUED BY THE NATIONAL WEATHER SERVICE IN TULSA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... A PROLONGED PERIOD OF DRY TRANQUIL WEATHER WILL LAST THROUGH THE WEEKEND AS AN UPPER RIDGE REMAINS ANCHORED OVER THE ROCKIES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
Nearby
Freeze Warnings in Oklahoma, 2008Freeze Warnings in Arkansas, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.